Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Jackson, KY

December 21, 2013Pulaski County, Rockcastle County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Dec 21, 2013, 11:35 PM EST for Pulaski County, Rockcastle County, Wayne County, Kentucky. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 11:35 PM EST (04:35 UTC)
Expired
Dec 22, 2013, 12:30 AM EST
In force
55 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Pulaski County, KY, Rockcastle County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 147 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:10 AM ESTTSTM WND DMGPulaski, KYMULTIPLE REPORTS OF TREES DOWN ACROSS THE TOWN DUE TO THUNDERSTORM WINDS.
Dec 22, 12:30 AM ESTTSTM WND DMG3 E Mount Vernon, KYTREE FELL ON CAR DUE TO HIGH WINDS ON HWY 70...ONE AND HALF MILES OFF US-150.
Dec 22, 12:30 AM ESTTSTM WND DMGSomerset, KYMULTIPLE TREES DOWN AROUND SOMERSET. POWER POLE SNAPPED WITH POWERLINES DOWN ONTO VEHICLES.
Dec 22, 12:30 AM ESTTSTM WND DMGSomerset, KYLARGE TREE FELL ONTO A CAR. REPORT VIA TWITTER.
Dec 22, 12:38 AM ESTNON-TSTM WND DMGPulaski, KYMULTIPLE REPORTS OF TREES DOWN ACROSS THE TOWN DUE TO THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 9:03 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS53 KJKL 220435
SVRJKL
KYC199-203-231-220530-
/O.NEW.KJKL.SV.W.0101.131222T0435Z-131222T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1135 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1230 AM EST

* AT 1131 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF LIBERTY TO 25 MILES WEST OF
  ALBANY...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAGNUM AND CAINS STORE AROUND 1155 PM EST.
  STAB AND POINTER AROUND MIDNIGHT EST.
  PULASKI AND PARNELL AROUND 1205 AM EST.
  ZULA AND WOODSTOCK AROUND 1210 AM EST.
  WABP AND WILLAILLA AROUND 1215 AM EST.
  WELLHOPE AND VALLEY OAK AROUND 1220 AM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE EUBANK...SOMERSET PULASKI
COUNTY AIRPORT...WABO...SAND SPRINGS...SAND HILL AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3736 8456 3734 8451
      3738 8449 3738 8417 3661 8484 3662 8499
      3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 0433Z 267DEG 43KT 3735 8500 3668 8556

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ABE
2 follow-up statements
703 
WWUS53 KJKL 220501
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1201 AM EST SUN DEC 22 2013

KYC199-203-231-220530-
/O.CON.KJKL.SV.W.0101.000000T0000Z-131222T0530Z/
PULASKI KY-ROCKCASTLE KY-WAYNE KY-
1201 AM EST SUN DEC 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE...
SOUTHERN ROCKCASTLE AND PULASKI COUNTIES UNTIL 1230 AM EST...

AT 1158 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF BEE LICK TO ALBANY...AND MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...MOUNT VERNON...FAUBUSH...POINTER...STAB...
CABELL...HOGUE...PARNELL...PULASKI...NANCY...NAOMI...ZULA...SCIENCE
HILL...BEE LICK...SUSIE...PULASKI COUNTY PARK...OTTOWA...BANDY AND
TRIMBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3736 8456 3734 8451
      3738 8449 3738 8417 3661 8484 3662 8499
      3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 0501Z 267DEG 43KT 3736 8461 3668 8517

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KAS
636 
WWUS53 KJKL 220531
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1231 AM EST SUN DEC 22 2013

KYC199-203-231-220541-
/O.EXP.KJKL.SV.W.0101.000000T0000Z-131222T0530Z/
PULASKI KY-ROCKCASTLE KY-WAYNE KY-
1231 AM EST SUN DEC 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...SOUTHERN ROCKCASTLE
AND PULASKI COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3736 8456 3734 8451
      3738 8449 3738 8417 3661 8484 3662 8499
      3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 0501Z 267DEG 43KT 3736 8461 3668 8517

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 9:58 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 21, 9:58 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EST SAT DEC 21 2013

.UPDATE...
ISSUED AT 958 PM EST SAT DEC 21 2013

WINDS ARE RAMPING UP QUITE A BIT MORE THAN EXPECTED AHEAD OF THE
APPROACHING FRONT. LOUISVILLE GUSTED UP TO 42 KNOTS JUST PRIOR TO THE
SHOWERS AND STORMS PUSHING INTO THE AREA. GIVEN THIS
CIRCUMSTANCE...HAVE OPTED TO TOSS THE ENTIRE AREA INTO A WIND
ADVISORY AS WINDS CONTINUE TO RAMP UP THROUGH THE REST OF THE NIGHT.
WE MAY FALL JUST SHY OF THE 45 MPH CRITERIA...BUT CLOSE ENOUGH THAT
THE ADVISORY SEEMS JUSTIFIED.

MEANWHILE...SHOWERS AND STORMS ACROSS CENTRAL KENTUCKY AND TENNESSEE
HAS EVOLVED INTO A SQUALL LINE AND IS BEGINNING TO MOVE EAST AS A
GOOD CLIP DRIVEN BY IMPRESSIVE STORM MOTION. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR THE WESTERN MOST TIER OF OUR COUNTIES...FROM
FLEMING COUNTY...SOUTHWARD TO WAYNE COUNTY. MAIN THREAT AS EXPECTED
WILL BE STRAIGHT LINE WINDS UP TO 70 MPH. BULK SHEAR VALUES REMAIN
THROUGH THE ROOF AND THE ONLY REAL QUESTION IS IF THE DOWNDRAFTS
CAN GET THIS WIND TO THE SURFACE. MANY REPORTS OF WINDS 50+ COMING IN
UPSTREAM...SO AT LEAST RIGHT NOW...THE SEVERE THREAT REMAINS
ELEVATED. GIVEN THE UNPRECEDENTED CONDITIONS OUT AHEAD OF THIS
FRONT...HARD TO IMAGINE THE SEVERE THREAT WILL DIE PRIOR TO CROSSING
MUCH OF EASTERN KENTUCKY. THUS...WILL CONTINUE TO HIGHLIGHT DAMAGING
WINDS IN THE HWO AND OTHER PRODUCTS. HRRR/RAP HAS CONTINUED TO SPEED
UP THIS SYSTEM...AND IT LOOKS LIKE THE LINE SHOULD BE THROUGH THE FAR
EAST BY 5 AM. THUS...HAVE SPED UP THE POPS OVERNIGHT INTO TOMORROW
MORNING. FORECAST UPDATES ARE ALREADY OUT.

UPDATE ISSUED AT 638 PM EST SAT DEC 21 2013

RUC/HRRR COMING INTO FAIRLY GOOD AGREEMENT ON THE TIMING OF THE FRONT
LATER TONIGHT. IT LOOKS SHOWERS/STORMS WILL BE BEARING DOWN ON THE
I-75 CORRIDOR BETWEEN 1 AM AND 2 AM. HRRR SIMULATED REFLECTIVITY
SUGGESTS A SOLID LINE OF 40+ DBZ PUSHING EAST THROUGH DAYBREAK
TOMORROW MORNING. THUS WOULD LEAD TO A GOOD POSSIBILITY OF THUNDER
ALONG WITH THE THREAT OF GUSTY OR DAMAGING WINDS. PRESENTLY...TORNADO
WATCHES ARE STRETCHED FROM LOUISVILLE BACK TO THE WEST AND SOUTH.
GIVEN THE STRONG BULK SHEAR...WE SHOULD SEE ALL THIS ACTIVITY FORM
INTO MORE LINEAR SEGMENTS AS IT APPROACHES OUR NECK OF THE WOODS.
THIS WOULD SUPPORT MORE OF A STRAIGHT LINE WIND THREAT. DEWPOINTS ARE
HOLDING IN THE LOWER 60S IN MANY AREAS SUGGESTING AT LEAST SOME WEAK
INSTABILITY MAY BE POSSIBLE OVERNIGHT WITH THE FRONT. ALL OF THE AREA
REMAINS UNDER THE SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE STORM
PREDICTION CENTER...WHILE THE MODERATE RISK JUST CLIPS SOUTH CENTRAL
KENTUCKY. CLEARLY THE CONCERN IS HIGH FOR DAMAGING WINDS LATE
TONIGHT. WILL CONTINUE TO CARRY THE THREAT FOR DAMAGING WINDS IN THE
FORECAST. HAVE ADJUSTED THE POPS AND WEATHER TO MATCH MORE CLOSELY
WITH THE HRRR AND RAP. FORECAST WILL BE OUT SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 346 PM EST SAT DEC 21 2013

THE SURFACE FRONTAL BOUNDARY IS CURRENTLY ALIGNED FROM CENTRAL OHIO
DOWN THROUGH SOUTHERN INDIANA AND THEN SOUTHWEST ALONG THE OHIO RIVER
AND ACROSS THE BOOT-HEEL OF MISSOURI. SEVERAL AREAS OF SURFACE LOW
PRESSURE ARE EMBEDDED WITHIN THE QUASI-STATIONARY BOUNDARY...WITH THE
MAIN RAIN SHIELD HAVING RETREATED TO ALONG AND UPSTREAM OF THE
BOUNDARY. SOME SCATTERED TO NUMEROUS SHOWERS HAVE DEVELOPED ACROSS
PORTIONS OF EASTERN KENTUCKY IN THE PAST HOUR...KNOCKING BACK
PREVIOUS NEAR RECORD HIGH TEMPERATURES OVER THE 70 DEGREE MARK.
EXPECT THIS AREA OF SHOWERS TO MOVE OUT IN THE NEXT COUPLE OF
HOURS...BEFORE JUST SOME ISOLATED TO SCATTERED SHOWERS POP UP FROM
TIME TO TIME OUT AHEAD OF THE ANTICIPATED MORE SOLID LINE OF SHOWERS
AND EMBEDDED THUNDERSTORMS TO MOVE IN AFTER MIDNIGHT...AS A COLD
FRONT MAKES ITS MOVE EASTWARD.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH
WILL OCCUR OUT AHEAD OF THE FRONT IN THE WEST...WITH LESSER VALUES TO
THE EAST. WILL THEREFORE MAINTAIN THE CURRENT LAKE WIND ADVISORY
CONFIGURATION. TEMPERATURES WILL STAY UP IN THE 60S TONIGHT...WITH
THE CONVECTIVE LINE LOOKING TO MOVE THROUGH EASTERN KENTUCKY IN THE 3
TO 9 AM TIME FRAME. THE NAM AND GFS CONTINUE TO ADVERTISE SOME WEAK
INSTABILITY ALONG WITH VERY STRONG WIND PROFILES. AS SUCH...SOME
DAMAGING WINDS LOOK POSSIBLE...ESPECIALLY WEST OF I-75...AS THE LINE
WILL LIKELY BE WEAKENING AS IT APPROACHES OUR AREA. THE BEST
DYNAMICS LOOK TO REMAIN NORTHWEST OF OUR AREA...ALSO LENDING SUPPORT
FOR A WEAKENING TREND. BY THE TIME THE LINE REACHES THE FAR
EAST...THE LOW LEVEL WIND PROFILE WILL HAVE WEAKENED...AS THE
STRONGER WINDS EXIT OFF TO THE NORTHEAST...ENDING ANY SEVERE THREAT.

SHOWERS WILL DIMINISH QUICKLY BEHIND THE COLD FRONTAL PASSAGE...WITH
SOME DRY SLOTTING POTENTIALLY EVEN PARTIALLY CLEARING PORTIONS OF THE
AREA DURING THE AFTERNOON. AS THE COLD FRONT SAGS SOUTHEAST SUNDAY
NIGHT...MAKING THE JUMP TO THE EASTERN SLOPES OF THE APPALACHIANS...A
PASSING UPPER LEVEL JET STREAK LOOKS TO ENHANCE SOME OF THE LINGERING
MOISTURE IN THE FAR SOUTHEAST TO ALLOW FOR THE POTENTIAL OF LIGHT
PRECIPITATION. THE MODELS HAVE BEEN PLAYING UP THIS MORE...HOWEVER
WILL STICK WITH THE CURRENT SLIGHT TO CHANCE POPS...AS FORCING TO
LOOKS TO BE MORE LIMITED IN THE LOW LEVELS.

.LONG TERM...(MONDAY THROUGH SATURDAY)...UPDATED
ISSUED AT 346 PM EST SAT DEC 21 2013

THE EXTENDED FORECAST DISCUSSION BEGINS ON MONDAY WITH A DEEP 300MB
TROUGH OVER THE EASTERN CONUS AS A STRONG MAJOR SHORT WAVE TROUGH
EXITS TO THE EAST. A 150 KNOT JET STREAK WILL CARRY THE STRONG SHORT
WAVE OFF TO THE EAST AND NORTHEAST...BUT...WILL LEAVE A BROAD DEEP
TROUGH CENTERED OVER THE WESTERN GREAT LAKES REGION AS ANOTHER WEAK
VORT MAX WILL SWING THROUGH THE BASE OF THE TROUGH AS THE FRONT
EXITS. THIS...WITH SOME RESIDUAL LOW LEVEL MOISTURE REMAINING BEHIND
THE FRONT...SOME SHOWER ACTIVITY WILL BE POSSIBLE. BUT WITH A SMALL
DRY LAYER AT THE SURFACE...THIS PRECIP CHANCE MAY BE HINDERED. THE
EURO HAS REMAINED A BIT CONSISTENT WITH THIS...WHERE THE NAM AND GFS
HAS ALL OF A SUDDEN SHOWN QUITE A BIT OF MOISTURE...BUT WITH IT
BEING SHALLOW AND WITH THE DRY LAYER AT THE SURFACE...WILL MAINLY GO
WITH THE GRIDS INHERITED AND LEAVE SLIGHT CHANCE SHOWERS IN THE
FORECAST FOR MONDAY.

FOR THE REST OF THE EXTENDED...THE UPPER LEVEL PATTERN WILL REMAIN
QUITE ACTIVE AND PROGRESSIVE WITH A GENERAL TROUGH OVER THE
NORTHEAST WITH NUMEROUS SHORT WAVES DIVING SOUTHEAST FROM CENTRAL
CANADA INTO THE GREAT LAKES AND OHIO VALLEY. THE FIRST WAVE WILL
MOVE THROUGH WEDNESDAY NIGHT AND THE SECOND THURSDAY NIGHT. BOTH OF
THESE WAVES ARE IN DRY NORTHWEST FLOW AND HAVE LITTLE MOISTURE TO
WORK WITH AND ALSO HAVE THE BULK OF THE LIFT TO THE NORTH. SO WITH
THIS IN MIND...HAVE LITTLE REASON TO GO MORE THAN SLIGHT CHANCE AND
HAVE GONE BELOW THE ALL MODEL BLEND WITH POPS. THIS IS AGREED UPON
BY SURROUNDING OFFICES AS WELL. WITH A NORTHWEST FLOW AND NO
SIGNIFICANT SHOTS OF COOLER AIR EXPECTED...SOME SNOW SHOWERS WILL BE
IN THE FORECAST BUT ONLY DURING WEDNESDAY NIGHT AND THURSDAY
NIGHT...THEN CHANGING BACK TO RAIN DURING THE DAY.

CONCERNING TEMPERATURES...BY MONDAY NIGHT...THE POTENT SHORT WAVE
LIFTS OFF TO THE NORTHEAST AS IN THE LOWER LEVELS...NORTHWEST FLOW
SETS UP AS THE BULK OF THE COLDER CANADIAN AIR MASS FINALLY ADVECTS
INTO THE OHIO VALLEY FOR TUESDAYS TEMPS AS THEY WILL FALL THROUGH
THE DAY MONDAY AND INTO MONDAY NIGHT LEAVING HIGH TEMPS BARELY
GETTING OUTTA THE 20S FOR TUESDAY. AFTERWARD...TEMPS WILL MODERATE A
BIT AS THESE WAVES WILL NOT PROVIDE MUCH ADVECTION OF AIR AND TEMP
TRENDS WILL REMAIN DIURNAL. HIGHS AND LOWS FOR THE REST OF THE
EXTENDED WILL BE WITHIN A FEW DEGREES OF NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 638 PM EST SAT DEC 21 2013

WINDS HAVE BACKED OFF AT THE SURFACE WITH THE RAIN SHOWER ACTIVITY
OVER THE PAST FEW HOURS. THIS WILL ALLOW FOR A PERIOD OF PRE-FRONTAL LOW
LEVEL WIND SHEAR THIS EVENING. AS THE COLD FRONT MARCHES EAST...WINDS
WILL INCREASE AGAIN...BUT GIVEN THE 60 KNOTS OF WINDS AT 3KFT...STILL
LIKELY TO HAVE SOME LLWS CONDITIONS OFF THE SURFACE DESPITE SOME 20
T0 25 KNOT GUST. THUS...WILL CONTINUE TO CARRY LLWS UNTIL THE FRONT
ARRIVES LATE TONIGHT. THE FRONT SHOULD PUSH INTO SOUTH CENTRAL
KENTUCKY BY 06Z TONIGHT...WITH THE THREAT FOR SOME SEVERE
THUNDERSTORM WIND GUSTS WITH THE ONSET OF PRECIPITATION. FOR
NOW...WILL STAY ON THE STRONG SIDE WITH THE WIND GUST...BUT A STRAY
SEVERE GUST OF 50+ KNOTS WILL BE POSSIBLE LATE TONIGHT. CEILINGS ARE
EXPECTED TO REMAIN AT OR ABOVE 4KFT WITH THE FRONTAL
PASSAGE...EVENTUALLY LOWERING TO MVFR AS THE FRONT MARCHES EAST
TOMORROW MORNING. RAIN WILL GRADUALLY WIND DOWN DURING THE
MORNING...AND COME TO AN END BY MIDDAY. CIGS MAY RECOVER IN THE
AFTERNOON...BUT MAY NOT GET OUT OF THE MVFR RANGE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST SUNDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...KAS
Hazardous weather outlook, Dec 21, 9:45 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EST SAT DEC 21 2013

KYZ044-050>052-058>060-068-069-079-083-230000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS MAY PRODUCE
DAMAGING WINDS. EVEN OUTSIDE OF SHOWERS AND THUNDERSTORMS...WINDS
WILL BE STRONG AT TIMES...GUSTING AS HIGH AS 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF SNOW WEDNESDAY NIGHT INTO THURSDAY...AS
WELL AS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR SEVERE THUNDERSTORMS OVERNIGHT.
PLEASE REPORT ANY STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE
IN JACKSON.

KYZ080-084>088-104-106>120-230000-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. A FEW THUNDERSTORMS LATE
TONIGHT MAY PRODUCE DAMAGING WINDS. EVEN OUTSIDE OF SHOWERS AND
THUNDERSTORMS...WINDS WILL BE STRONG AT TIMES...GUSTING AS HIGH AS
45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF SNOW WEDNESDAY NIGHT INTO THURSDAY...AS
WELL AS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SHOWERS OR THUNDERSTORMS WITH
HIGH WINDS LATE TONIGHT INTO EARLY SUNDAY MORNING.

GEOGERIAN/KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:45 PM ESTWind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more6 hr
Dec 21, 11:39 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan51 min
Dec 21, 11:46 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Menifee, Montgomery, Powell, Rockcastle44 min
Dec 22, 12:21 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 2 more54 min
Dec 22, 12:25 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more50 min
Dec 22, 12:27 AM ESTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Morgan and 4 more48 min
Dec 22, 1:07 AM ESTSevere Thunderstorm WarningJKLBreathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe38 min
Dec 22, 1:11 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Knott, Knox, Laurel and 4 more49 min
Dec 22, 1:15 AM ESTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley45 min
Dec 22, 8:36 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Letcher4 hr
Dec 22, 4:09 PM ESTRiver Flood AdvisoryJKLLee45 hr
Dec 22, 4:09 PM ESTRiver Flood AdvisoryJKLEstill57 hr
Dec 22, 6:56 PM ESTRiver Flood AdvisoryJKLBell12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.